MAUDE Adverse Event Report: DEPUY SPINE INC SWITCH PLATE, 2H, MEDIUM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC SWITCH PLATE, 2H, MEDIUM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 187210120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the surgeon was using medium 2 hole switchplate with conduit lateral interbody at l3-4 disc space and placing second 36mm screw when switchplate disengaged from interbody.Surgeon attached plate to interbody as prescribed in technique guide, making sure to leave interbody ¿proud¿ for easier attachment, and confirmed switchplate was locked and attached to interbody prior to disengagement.Awl with variable angle guide was used for screw pathway preparation.Fluoro showed no gaps between plate and interbody interface as well.After removing plate from incision site, tech was unable to dislodge first 36mm screw from plate even though cam-loc had not yet been tightened.This resulted in the plate and screws being wasted and another medium two hole plate being opened with two new 36mm being used.Surgeon then reattached new plate to interbody, which was now fully in disc space, and was successfully able to reattach plate to interbody and lock into place according to recommended steps in technique guide.Surgeon then used awl with variable angle guide to make new screw trajectory for 36mm caudal screw.As he inserted the caudal screw, the plate disengaged from the interbody again.At this point, surgeon decided to use switchplate freestanding from interbody and unattached to interbody.He used two 36mm screws and locked all cam loc mechanisms.The failure of the plate-interbody locking interface led to increased blood loss and caused approximately 20 minutes of added surgical time.The procedure successfully completed.This report is for one (1) switch plate, 2h, medium.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation was not able to identify any visual issue, additionally a functional allegation cannot be confirmed with the evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed.As the observed condition of the [switch plate, 2h, medium] would not contribute to the complained device issue.  based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a device history review could not be performed. if the lot/serial number becomes available, the record will be re-assessed device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SWITCH PLATE, 2H, MEDIUM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18169972
Report Number1526439-2023-02366
Device Sequence Number15356365
Product Code MAX
UDI-Device Identifier10705034574530
UDI-Public(01)10705034574530
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number187210120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN SCREWS
Patient SexMale
Patient Weight91 KG